MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 60; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 60; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S603
Medical Device Problem Codes Signal Artifact/Noise (1036); Over-Sensing (1438); Pacing Problem (1439)
Health Effect - Clinical Code Asystole (4442)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a battery replacement procedure, noise with oversensing was observed with electrocautery use and it was noted that "the pulse seems to have extended".It was noted that the patient had an intrinsic heart rate of 50 bpm and the device was programmed to vvi 40.Additional information received clarified that there was pacing inhibition with greater than two seconds of asystole as well as pacing delivered when not required.The observed behavior stopped when electrocautery was stopped.The pacemaker was explanted and replaced.No adverse patient effects were reported.The pacemaker will be returned for analysis.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.The returned device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.During testing, no noise was noted on the electrograms and event markers.The device was then exposed to simulated heart load conditions, and the pacing, and sensing functions were tested.Impedance testing was completed and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.The altrua system guide states "electrosurgical cautery could induce ventricular arrhythmias and/or fibrillation, may cause asynchronous or inhibited pacemaker operation, or may trigger the eol indicator.".
 
Event or Problem Description
It was reported that during a battery replacement procedure, noise with oversensing was observed with electrocautery use and it was noted that "the pulse seems to have extended".It was noted that the patient had an intrinsic heart rate of 50 bpm and the device was programmed to vvi 40.Additional information received clarified that there was pacing inhibition with greater than two seconds of asystole as well as pacing delivered when not required.The observed behavior stopped when electrocautery was stopped.The pacemaker was explanted and replaced.No adverse patient effects were reported.The pacemaker will be returned for analysis.Additional information received reported that this pacemaker was returned for analysis.

Brand Name
ALTRUA 60
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key15003803
Report Number2124215-2022-25454
Device Sequence Number16614559
Product Code LWP
UDI-Device Identifier00802526484483
UDI-Public00802526484483
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N970003/S096
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2016
Device Model NumberS603
Device Catalogue NumberS603
Device Lot Number970427
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer08/09/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown